Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 17, NWS Midland/Odessa, TX

March 27, 20225 counties in New Mexico; 18 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 27, 2022, 7:30 PM MDT for 5 counties in New Mexico; 18 counties in Texas. It took effect at Mar 28, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2022, 7:30 PM MDT (01:30 UTC)
In effect from
Mar 28, 2022, 11:00 AM MDT
Expired
Mar 28, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX
All 23 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 100 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6177 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS84 KMAF 280130
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
830 PM CDT Sun Mar 27 2022


TXZ062-068-075-281600-
/O.CAN.KMAF.FW.W.0016.000000T0000Z-220328T0200Z/
/O.NEW.KMAF.FW.W.0017.220328T1700Z-220329T0100Z/
/O.CON.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
Midland-Crane-Pecos-
830 PM CDT Sun Mar 27 2022

......RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR RELATIVE
HUMIDITY LESS THAN 10%, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH 
TO EXTREME FIRE DANGER FOR THE SOUTHEAST NEW MEXICO SOUTH TO THE 
I-10 CORRIDOR AND THE WESTERN HALF OF THE PERMIAN BASIN...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR VERY STRONG WINDS, LOW RELATIVE 
HUMIDITY, AND EXTREMELY DRY FUELS...

* AFFECTED AREA...Midland, Crane and Pecos.

* TIMING...Warning, Monday afternoon through Monday evening. 
  Watch, Tuesday morning through Tuesday evening.

* WINDS...Monday, south 15 to 20 mph with gusts up to 30 mph.
  Tuesday, south 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* RFTI...Monday, 4 or near critical. Tuesday, 7 or extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ048-053-063-069-070-082-281600-
/O.CAN.KMAF.FW.W.0016.000000T0000Z-220328T0200Z/
/O.CON.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-
830 PM CDT Sun Mar 27 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR VERY STRONG WINDS, LOW RELATIVE 
HUMIDITY, AND EXTREMELY DRY FUELS...

* AFFECTED AREA...Scurry, Mitchell, Glasscock, Upton, Reagan and 
  Terrell.

* TIMING...Tuesday morning through Tuesday evening.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ116>119-TXZ045>047-050>052-059>061-067-270>278-281600-
/O.NEW.KMAF.FW.W.0017.220328T1700Z-220329T0100Z/
/O.CON.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Ward-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
830 PM CDT Sun Mar 27 2022 /730 PM MDT Sun Mar 27 2022/

......RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR RELATIVE
HUMIDITY LESS THAN 10%, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH 
TO EXTREME FIRE DANGER FOR THE SOUTHEAST NEW MEXICO SOUTH TO THE 
I-10 CORRIDOR AND THE WESTERN HALF OF THE PERMIAN BASIN...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR VERY STRONG WINDS, LOW RELATIVE 
HUMIDITY, AND EXTREMELY DRY FUELS...


* AFFECTED AREA...Gaines, Dawson, Borden, Andrews, Martin, 
  Howard, Loving, Winkler, Ector, Ward, Sacramento Foothills and 
  Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, 
  Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson 
  County, Reeves County Plains, Chinati Mountains, Marfa 
  Plateau, Davis Mountains and Davis Mountains Foothills.

* TIMING...Warning, Monday afternoon through Monday evening. 
  Watch, Tuesday morning through Tuesday evening.

* WINDS...Monday, Southwest 15 to 25 mph with gusts up to 40 mph.
  Tuesday, Southwest 25 to 40 mph with gusts up to 60 mph in the 
  mountains and 50 mph in the plains.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...Monday, 5 or critical. Tuesday, 7 or extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ279>282-281600-
/O.CON.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
830 PM CDT Sun Mar 27 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR VERY STRONG WINDS, LOW RELATIVE 
HUMIDITY, AND EXTREMELY DRY FUELS...

* AFFECTED AREA...Central Brewster County, Chisos Basin, 
  Presidio Valley and Lower Brewster County.

* TIMING...Tuesday morning through Tuesday evening.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...7 or extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.

Heightened awareness is needed Tuesday as the potential for
significant fires will increase and resource demand may be high.

&&

$$
2 follow-up statements
206 
WWUS84 KMAF 280943
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
443 AM CDT Mon Mar 28 2022

NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>278-282145-
/O.CON.KMAF.FW.W.0017.220328T1700Z-220329T0100Z/
/O.CON.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
443 AM CDT Mon Mar 28 2022 /343 AM MDT Mon Mar 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY
LESS THAN 10 PERCENT, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO 
EXTREME FIRE DANGER FOR THE SOUTHEAST NEW MEXICO SOUTH TO THE I-10
CORRIDOR AND MUCH OF THE PERMIAN BASIN...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR VERY STRONG WINDS, LOW RELATIVE
HUMIDITY, AND EXTREMELY DRY FUELS...

* AFFECTED AREA...Today Permian Basin, Sacramento Foothills,
  Guadalupe Mountains, Southeast New Mexico, and the Trans Pecos. Tuesday
  all areas.

* TIMING...Warning, this afternoon through this evening. Watch, 
  Tuesday morning through Tuesday evening.

* WINDS...Today, south and southwest 10 to 20 mph. Tuesday 
  southwest 20 to 40 mph plains and 30 to 50 mountains. Much 
  higher gusts.

* RELATIVE HUMIDITY...Today as low as 4 percent. Tuesday 10 to 15
 percent.

* RFTI...Today, 4 near critical to 6 critical. Tuesday, 5 critical
  to 8 extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving
vehicle. Keep vehicles on driving surfaces and do not drive
through tall grass. 

Tuesday is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities combined
with recent ongoing drought will result in high significant fire 
potential. 

Listen for later forecasts and possible Red Flag Warnings.

&&

$$

TXZ048-053-063-069-070-082-279>282-282145-
/O.CON.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
443 AM CDT Mon Mar 28 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR VERY STRONG WINDS, LOW RELATIVE
HUMIDITY, AND EXTREMELY DRY FUELS...

* AFFECTED AREA...Eastern Permian Basin, Big Bend area, and
  Presidio Valley.

* TIMING...Tuesday morning through Tuesday evening.

* WINDS...Southwest 20 to 35 mph.

* RELATIVE HUMIDITY...5 to 15 percent.

* RFTI...6 or critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

Listen for later forecasts and possible Red Flag Warnings.

&&

$$
600 
WWUS84 KMAF 281921
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
221 PM CDT Mon Mar 28 2022

NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>278-291000-
/O.UPG.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
/O.NEW.KMAF.FW.W.0018.220329T1600Z-220330T0300Z/
/O.CON.KMAF.FW.W.0017.000000T0000Z-220329T0100Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
221 PM CDT Mon Mar 28 2022 /121 PM MDT Mon Mar 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 20-FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE
SOUTHEAST NEW MEXICO SOUTH TO THE I-10 CORRIDOR AND MUCH OF THE
PERMIAN BASIN...

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 
20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
ALL OF WEST TEXAS AND SOUTHEAST MEXICO...

* AFFECTED AREA...All of West Texas and southeast New Mexico.

* TIMING...Warning remains in effect through this evening.
  Warning from Tuesday morning through Tuesday evening.

* WINDS...Today, southwest 15 to 20 mph. Tuesday, southwest 
  20 to 40 mph in the plains and 30 to 50 mph in the mountains, 
  with higher gusts expected.

* RELATIVE HUMIDITY...As low as 3 percent this afternoon, 
  7 to 14 percent Tuesday.

* RFTI...Today, 4 near critical to 6 critical. 
  Tuesday, 5 critical to 8 extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving
vehicle. Keep vehicles on driving surfaces and do not drive
through tall grass. Stow chains properly. 

Tuesday is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities combined
with recent ongoing drought will result in high significant fire 
potential. 

&&

$$

TXZ048-053-063-069-070-082-279>282-291000-
/O.UPG.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
/O.NEW.KMAF.FW.W.0018.220329T1600Z-220330T0300Z/
Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
221 PM CDT Mon Mar 28 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 
20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
ALL OF WEST TEXAS AND SOUTHEAST MEXICO...

* AFFECTED AREA...Eastern Permian Basin, Lower Trans Pecos and Big
  Bend region.

* TIMING...Tuesday morning through Tuesday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...5 critical to 8 extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving
vehicle. Keep vehicles on driving surfaces and do not drive
through tall grass. Stow chains properly. 

Tuesday is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities combined
with recent ongoing drought will result in high significant fire 
potential. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:02 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 27, 5:02 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
602 PM CDT Sun Mar 27 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 559 PM CDT Sun Mar 27 2022

VFR next 24 hrs. Winds will settle at KCNM/KPEQ overnight with
VRB likely at both terminals prior to 12z. Remainder of terminals
will see persistent S/SE flow due to LLJ. Occasional gusts
expected at KFST b/w 02-12z before relaxing. Winds shifting out of
S/SW tomorrow PM.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 302 PM CDT Sun Mar 27 2022

An upper level ridge axis will move across the area today, after
which we will begin feeling the effects of an upper level low
pressure system moving into the West Coast. Westerly flow ahead and
south of the low will increase as the system nears the CWA,
increasing winds as well as downsloping from the Guadalupe and Davis
Mountains. This could present the chance for record breaking
temperatures on Monday, however this warming effect will be
countered somewhat by increasing clouds in the mid and upper levels.
MET/MAV guidance has been trending lower the past few model runs and
is settling on highs from the upper 80s to lower 90s. 850 mb temp
extrapolation agrees with guidance numbers so confidence is high in

&&

.LONG TERM...
(Tuesday through  Saturday)
Issued at 302 PM CDT Sun Mar 27 2022

Tuesday will begin with a moisture gradient from W-E as a stout low
lvl jet pulls moisture wwd into the Permian Basin and Lower Trans
Pecos. This moisture return will be short lived unfortunately as a
sfc low develops over E CO/W KS and begins to lift into S/C NE. An
assocd dryline will mix ewd across the S Plains w/dew points falling
into the teens and 20s in its wake. Latest NAM 12 and RAP analysis
indicates the dryline will migrate to the far E fringe of our CWA
and stall out Tuesday afternoon. Meanwhile, a broad open 500 hpa
trough will be approaching from the W paired w/a robust 80+kt mid-
level jet overspreading W TX and SE NM. The arrival of this jet
during peak heating will result in strong to very strong winds
across the CWA. We are talking about a significant wind storm
with high winds extending from the mountains into the adjacent
plains and solid advisory level winds across the remainder of the
region. We will go ahead and issue a High Wind Watch for the
Guadalupe and Davis Mtns and adjacent plains of SE NM and the
Upper Trans Pecos where gusts above 50 kts are likely. These
strong winds coupled with dessicated fuels will result in extreme
fire weather conditions across much of the region. Tuesday's
setup looks like a potentially dangerous situation fire weather
day. This will be elaborated on in the fire weather discussion
below. On the other side of the coin will be the potential for
thunderstorms, although more uncertainty exists whether or not
storms will even develop in our CWA. This will be highly
dependent on where the dryline and approaching Pacific Front
collide. Most models are indicating this collision will occur
between ABI and SJT. However we will maintain chc PoPs over the
far E CWA Tuesday evening to account for the possibility of the
dryline retreating further wwd. Severe storms will be possible as
shear and lapse rates increase ahead of the approaching trough,
but the greatest severe risk will remain over the Low Rolling
Plains and Big Country.

Temperatures will cool down to near normal following the Pacific
cold front on Wednesday and a backdoor front on Thursday where highs
in the U60s/L70s can be expected both days. Sfc winds will return to
the south briefly on Friday promoting a warmer day w/highs in the
70s/80s across the CWA. However, another cold front looks to arrive
on Saturday, knocking temps down a few degrees. Overall it looks
like a mild remainder of the week with much less wind from Thursday
onwards.

-Salerno

&&

.FIRE WEATHER...
Issued at 302 PM CDT Sun Mar 27 2022

The exceptional drought that our region is facing has brought fuels
to critically dry levels in most locations east of the Guadalupe
Mountains. We will continue to see the fire weather threat increase
through Tuesday. Today's concerns are mainly focused across the far
eastern Permian Basin and Lower Trans Pecos where winds have
increased to 15 to 20 mph and ERCs are above the 90th percentile. A
Red Flag Warning remains in effect until 9 PM CDT. Fire weather
concerns will shift to portions of southeast New Mexico and
northwest Permian Basin on Monday, but lighter winds and increasing
cloud cover may preclude critical conditions. It will be another
very dry day however, with RHs bottoming out in the single digits
for the aforementioned areas. The fire weather threat will culminate
on Tuesday with extreme fire weather expected. A strong mid-lvl jet
will intersect the low level thermal ridge over W TX and SE NM. RH
values will fall below 10 percent with winds gusting over 50 mph at
times. RFTI values will increase to 5 to 8 or critical to extreme.
Any fire that develops will spread rapidly. A Fire Weather Watch
remains in effect for the entire area Tuesday afternoon and evening.
A cold front will blow through the area on Tuesday night, causing
winds to shift out of the northwest with cooler conditions and a
lower fire weather threat expected through the remainder of the
week.

-Salerno

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               54  92  59  87 /   0   0   0   0
Carlsbad                 48  90  57  78 /   0   0  10   0
Dryden                   52  88  56  90 /   0   0   0   0
Fort Stockton            55  94  60  88 /   0   0   0   0
Guadalupe Pass           55  80  56  68 /   0   0  10   0
Hobbs                    47  90  54  78 /   0   0  10   0
Marfa                    42  84  45  79 /   0   0   0   0
Midland Intl Airport     53  92  57  87 /   0   0   0   0
Odessa                   55  92  59  87 /   0   0   0   0
Wink                     49  92  57  85 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT this evening for Crane-Glasscock-
     Midland-Mitchell-Pecos-Reagan-Scurry-Terrell-Upton.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     High Wind Watch from Tuesday morning through late Tuesday night
     for Central Brewster County-Chinati Mountains-Chisos Basin-
     Davis Mountains Foothills-Eastern Culberson County-Marfa
     Plateau-Van Horn and Highway 54 Corridor.

     High Wind Watch from Tuesday morning through Wednesday morning
     for Davis Mountains-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

NM...Fire Weather Watch from Tuesday morning through Tuesday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Central Lea County-Eddy County Plains-Northern Lea County.

     High Wind Watch from Tuesday morning through late Tuesday night
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...10
LONG TERM....24
AVIATION...87
Hazardous weather outlook, Mar 27, 1:48 PM MDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
248 PM CDT Sun Mar 27 2022

NMZ034-TXZ045>047-050>052-059>061-067-274-281-282-282000-
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Howard-
Loving-Winkler-Ector-Ward-Reeves County Plains-Presidio Valley-
Lower Brewster County-
248 PM CDT Sun Mar 27 2022 /148 PM MDT Sun Mar 27 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather expected today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical fire weather conditions will be possible Monday.
On Tuesday, widespread critical to extremely critical fire weather
conditions are expected across much of the area and a Fire Weather
Watch remains in effect.

Widespread strong winds are expected Tuesday afternoon with areas of
blowing dust.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ048-053-062-063-068>070-075-082-282000-
Scurry-Mitchell-Midland-Glasscock-Crane-Upton-Reagan-Pecos-Terrell-
248 PM CDT Sun Mar 27 2022

This Hazardous Weather Outlook is for southwest Texas and western
Texas.

.DAY ONE...This afternoon and tonight.

Critical fire weather conditions expected today across parts of the
Permian Basin and the Lower Trans Pecos. A Red Flag Warning remains
in effect through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical fire weather conditions will be possible Monday. On
Tuesday, widespread critical to extremely critical fire weather
conditions are expected across much of the area and a Fire Weather
Watch is in effect.

Widespread strong winds are expected Tuesday afternoon with areas of
blowing dust.

Brief strong storms are possible Tuesday evening, including the
possibility of hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NMZ028-029-033-TXZ272-273-275-276-278>280-282000-
Eddy County Plains-Northern Lea County-Central Lea County-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Chinati Mountains-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-
248 PM CDT Sun Mar 27 2022 /148 PM MDT Sun Mar 27 2022/

This Hazardous Weather Outlook is for southeast New Mexico and
southwest Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather expected today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical fire weather conditions will be possible Monday. On
Tuesday, widespread critical to extremely critical fire weather
conditions are expected across much of the area and a Fire Weather
Watch remains in effect.

Widespread high winds are expected Tuesday afternoon with areas of
blowing dust. A High Wind Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NMZ027-TXZ270-271-277-282000-
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Davis Mountains-
248 PM CDT Sun Mar 27 2022 /148 PM MDT Sun Mar 27 2022/

This Hazardous Weather Outlook is for southeast New Mexico and
southwest Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather expected today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Near critical fire weather conditions will be possible Monday. On
Tuesday, widespread critical to extremely critical fire weather
conditions are expected across much of the area and a Fire Weather
Watch remains in effect.

Widespread high winds are expected Tuesday afternoon with areas of
blowing dust. A High Wind Watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:48 PM MDTHigh Wind WarningMAFEddy, Lea37 hr
Mar 28, 12:48 PM MDTWind AdvisoryMAFLea32 hr
Mar 28, 1:21 PM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero32 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.